Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 13, 2022, 5:16 PM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 5:16 PM CDT (22:16 UTC)
- Expired
- May 13, 2022, 7:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
651
WGUS54 KLCH 132216
FFWLCH
LAC045-101-140015-
/O.NEW.KLCH.FF.W.0010.220513T2216Z-220514T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
516 PM CDT Fri May 13 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Iberia Parish in south central Louisiana...
North Central St. Mary Parish in south central Louisiana...
* Until 715 PM CDT.
* At 516 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jeanerette, Loreauville, Lake Fausse Pointe and Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3011 9167 3011 9166 3008 9163 3007 9161
3001 9160 2995 9156 2992 9156 2991 9155
2990 9158 2989 9169 2989 9171 2989 9173
2990 9178 2993 9179 3005 9177 3007 9176
3009 9173 3011 9171 3011 9169 3011 9168
FLASH FLOOD...RADAR INDICATED
$$
APDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 4:03 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 13, 4:03 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 403 PM CDT Fri May 13 2022 .SHORT TERM [Tonight through Sunday]... Scattered convection has blossomed along the Atchafalaya Basin in a region of enhanced MSTR convergence and divergence aloft between an eroding mid/upper ridge over TX and an upper trof over the SE CONUS. This activity is in an environment characterized by weak wind shear but more than adequate buoyancy, so the severe weather risk is limited, but not zero. Pulse-type events appear most likely as cells move/propagate slowly southward, posing a risk of downburst winds and perhaps borderline severe hail along with locally heavy rainfall, though clusters progressing more quickly along outflows are also possible. Driven largely by diurnal instability, this activity may linger into early evening prior to dissipating. Once the convection dies off, a quiet night is expected with some patchy fog possible overnight into early SAT morning. Convective evolution SAT is a bit nebulous and will likely depend at least in part on residual outflows left over from today. CAM guidance varies quite a bit, but generally depict the same overall idea of scattered convection and/or TSTM clusters initiating in the afternoon and subsequently tracking southward across mainly east and south central LA, though a few are as far west as the Sabine River. With perhaps a little more areal involvement to the clouds/convection, highs may not be quite as warm as today, but upper 80s to lower 90s are still expected. The mid/upper level ridge out west will flex a bit eastward on SUN, which will knock PoPs back down to just a small chance across the lower Atchafalaya. Assuming any decline tomorrow, highs will certainly rebound on SUN, with lower to mid 90s expected. As for low temperatures, little day to day variation is expected, with readings in the upper 60s to around 70. 13 .LONG TERM [Monday through Friday]... The long term period will be characterized by several more days of hot and dry weather, with a repetitive forecast of above average temperatures and no rainfall expected. At the surface, weak high pressure will meander over the NWern Gulf at the start of the week, slowly shifting eastward through the second half of the week as low pressure amplifies across the Plains. Aloft, ridging will be situated over the Rockies and Texas, while a shortwave trof will be located over the eastern Gulf to start the week. With the forecast area located between these two features, a fairly dry NWerly flow aloft will be overhead to start the week, helping to suppress any rain chances. Moving into the Tue-Wed time frame, shortwave troffing begins to side east and become absorbed by a larger trof over New England, while ridging slides eastward as well and begins to flatten overhead. The broad flat ridge will then remain overhead through the end of the week resulting in, you guessed it, more dry and hot weather. With more of a zonal flow aloft, moisture begins to return to the mid levels, allowing for a bit more cloud cover and some increase in humidity through the second half of the week, especially by Friday. However, lack of any good forcing mechanisms both at the surface and aloft will keep rain at bay. With ridging overhead, no rain, and plenty of sunshine, temperatures continue to warm up well above seasonal norms, with highs topping out in the low to mid 90s each day next week. 17 && .MARINE... Onshore flow will persist through the weekend with isolated to scattered showers and thunderstorms possible across the coastal waters east of Intracoastal City during the afternoon and evening hours today through Sunday. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 69 90 68 92 / 20 30 10 0 LCH 68 89 69 91 / 10 10 10 10 LFT 70 89 69 90 / 50 30 10 20 BPT 68 90 69 92 / 0 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 13, 4:07 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 407 PM CDT Fri May 13 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-142115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 407 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue into this evening across parts of east and south central Louisiana. There is a Marginal Risk (Level 1 out of 5) for severe weather, with damaging winds and marginally severe hail the potential hazards. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Afternoon and evening showers and thunderstorms are possible again Saturday, mainly across parts of central and south central Louisiana. There is a Marginal Risk (Level 1 out of 5) for severe weather, with damaging winds and large hail the potential hazards. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-142115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 407 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, May 13, 4:14 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
414 PM CDT Fri May 13 2022
LAZ029-132145-
Avoyelles LA-
414 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern
Avoyelles Parish through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Ophelia National Wildlife Refuge, or near Bordelonville, moving
south at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moreauville, Bordelonville, Big Bend, Lake Ophelia National Wildlife
Refuge and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 9189 3126 9185 3127 9184 3124 9181
3122 9178 3122 9176 3120 9174 3120 9172
3106 9171 3101 9176 3103 9198 3124 9195
3122 9194 3123 9192 3124 9194 3127 9195
3130 9193
TIME...MOT...LOC 2114Z 005DEG 7KT 3118 9186
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DonatoSpecial weather statement, May 13, 4:54 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT Fri May 13 2022
LAZ045-053-132230-
Iberia LA-Upper St. Martin LA-
454 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of north central Iberia
and central St. Martin Parishes through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Butte La Rose, or near Catahoula, moving south at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catahoula, Loreauville and Butte La Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3007 9139 3005 9179 3033 9177 3034 9163
3031 9162 3028 9159 3026 9159 3025 9158
3023 9148 3020 9149 3019 9147 3014 9147
3013 9146 3011 9147 3010 9147 3010 9140
TIME...MOT...LOC 2153Z 351DEG 18KT 3025 9165
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
DonatoThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:05 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 55 min |
| May 13, 4:14 PM CDT | Special Weather Statement | LCH | Avoyelles | 31 min |
| May 13, 4:54 PM CDT | Special Weather Statement | LCH | Saint Martin | 36 min |
| May 13, 5:06 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 54 min |
| May 13, 5:23 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin | 43 min |
| May 13, 5:49 PM CDT | Special Weather Statement | LCH | Lafayette | 26 min |
| May 13, 6:02 PM CDT | Special Weather Statement | LCH | Lafayette | 28 min |
| May 13, 6:39 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 48 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.